Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 119, NWS Melbourne, FL

October 9, 2008Lake County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Oct 9, 2008, 3:52 PM EDT for Lake County, Florida. It was in force for 68 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 9, 2008, 3:52 PM EDT (19:52 UTC)
Expired
Oct 9, 2008, 5:00 PM EDT
In force
68 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Lake County, FL

The radar

The Melbourne radar (KMLB), 142 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 9, 3:59 PM EDTHAIL 1.753 Ene Lisbon, FLSPOTTER REPORT RELAYED BY NWS JAX
Oct 9, 4:01 PM EDTHAIL 0.56 W Eustis, FL
Oct 9, 4:03 PM EDTHAIL 1Lisbon, FL
Oct 9, 4:12 PM EDTHAIL 0.88Eustis, FLINTERSECTION OF SR 452 AND SR 44. PEA TO NICKEL SIZE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2008-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2008-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1590 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 091952
SVRMLB
FLC069-092100-
/O.NEW.KMLB.SV.W.0119.081009T1952Z-081009T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
352 PM EDT THU OCT 9 2008

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWEST AND NORTH CENTRAL LAKE COUNTY IN FLORIDA.

* UNTIL 500 PM EDT

* AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAKE GRIFFIN...AND MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED 
TO...  LISBON...TAVARES...EMERALDA...MID FLORIDA LAKES AND EUSTIS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 2897 8185 2896 8166 2904 8166 2891 8148
      2872 8188 2883 8196 2890 8195
TIME...MOT...LOC 1953Z 238DEG 19KT 2885 8184

$$
3 follow-up statements
000 
WWUS52 KMLB 092019
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
419 PM EDT THU OCT 9 2008

FLC069-092100-
/O.CON.KMLB.SV.W.0119.000000T0000Z-081009T2100Z/
LAKE FL-
418 PM EDT THU OCT 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT 
FOR NORTH CENTRAL LAKE COUNTY...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR EUSTIS...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... 
UMATILLA...

SEVERAL REPORTS OF LARGE HAIL WERE RECEIVED FROM LISBON...EUSTIS...
AND LEESBURG AS THIS STORM MOVED THROUGH.

LAT...LON 2896 8177 2896 8166 2904 8166 2891 8148
      2877 8177 2890 8178
TIME...MOT...LOC 2018Z 248DEG 18KT 2888 8168

$$


CRISTALDI
000 
WWUS52 KMLB 092042
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
442 PM EDT THU OCT 9 2008

FLC069-092100-
/O.CON.KMLB.SV.W.0119.000000T0000Z-081009T2100Z/
LAKE FL-
441 PM EDT THU OCT 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT 
FOR NORTH CENTRAL LAKE COUNTY...

AT 441 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR UMATILLA...OR 6 MILES NORTHEAST OF
EUSTIS...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY. MOTORISTS AND RESIDENTS ALONG HIGHWAY 44 
EAST OF EUSTIS WILL NEED TO KEEP AN EYE OUT FOR THIS STORM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 2896 8166 2902 8162 2891 8148 2884 8163
      2883 8165 2891 8169
TIME...MOT...LOC 2041Z 238DEG 21KT 2891 8158

$$


CRISTALDI
000 
WWUS52 KMLB 092056
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
456 PM EDT THU OCT 9 2008

FLC069-092104-
/O.EXP.KMLB.SV.W.0119.000000T0000Z-081009T2100Z/
LAKE FL-
454 PM EDT THU OCT 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAKE COUNTY HAS BEEN 
CANCELED AND REPLACED WITH A TORNADO WARNING...

RADAR INDICATES PERSISTENT ROTATION WITHIN THIS CELL...AND THUS THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CHANGED TO A TORNADO WARNING...
AND EXTENDED UNTIL 545 PM.


LAT...LON 2896 8166 2902 8162 2891 8148 2884 8163
      2883 8165 2891 8169
TIME...MOT...LOC 2054Z 238DEG 21KT 2895 8151

$$


CRISTALDI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 1:55 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Oct 9, 1:55 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
155 PM EDT THU OCT 9 2008

.DISCUSSION...
...ISOLATED SEVERE STORMS POSSIBLE THROUGH EARLY EVENING...

CURRENTLY-FRI...CUTTOFF LOW NORTH OF THE AREA WILL PUSH SLOWLY
EASTWARD AND SHOULD MOVE OFF THE GEORGIA COAST FRI.  AS THE LOCAL
AREA COMES UNDER THE SOUTHWEST SIDE OF THIS SYSTEM...MORE
SUBSTANTIAL DRYING ALOFT SHOULD OCCUR...MAINLY ACROSS THE NORTH.

HOWEVER IN THE MEANTIME...CURRENT DRY SLOT SPREADING ACROSS THE
AREA COMBINED WITH MOIST LOW LEVELS SHOULD LEAD TO SCATTERED
STRONG STORMS THIS AFTERNOON AND INTO THE EVENING HOURS. MESOSCALE
BOUNDARY INTERACTIONS SHOULD ALSO AID IN THE FORMATION OF A FEW
SEVERE STORMS. WITH THE DRY SLOT AND COOLING ALOFT...THE MAIN
HAZARDS SHOULD BE STRAIGHT LINE WINDS AND HAIL. FREQUENT LIGHTNING
AND TORRENTIAL DOWNPOURS ARE ALSO EXPECTED. WITH NORTHERN AREAS
RECEIVING THE MOST HEATING AND A SURFACE TROUGH/ASSOCIATED
CONVECTION/OUTFLOWS APPROACHING...THE STRONGEST STORMS ARE
EXPECTED THERE.

WOULD EXPECT ACTIVITY TO DIMINISH DURING THE OVERNIGHT BUT WITH
MOIST SOUTH SOUTHWEST LOW LEVEL FLOW THERE SHOULD BE A CONTINUING
CHANCE OF SHOWERS.

ON FRI WITH THE LOW PRESSURE SYSTEM TO OUR NORTH/NORTHEAST...A DEEP
LAYER SOUTHWEST FLOW WILL OCCUR.  PRECIPITABLE WATER VALUES SHOULD
NOT BE AS HIGH...AS CONSIDERABLE DRY AIR ALOFT WILL BE PRESENT.
EXPECT DAYTIME HEATING WILL LEAD TO SCATTERED AFTERNOON STORMS.  A
FEW COULD AGAIN BE STRONG ESPECIALLY NEAR THE EAST COAST SEA BREEZE
WHICH SHOULD NOT MOVE VERY FAR INLAND.  THE HIGHEST COVERAGE IS
EXPECTED ACROSS THE SOUTH WHERE DEEPER MOISTURE IS FORECAST TO RESIDE.

FRI NIGHT-SAT NIGHT...VIGOROUS UPPER LOW OVER NORTH FLORIDA FORECAST
TO TRACK INTO THE ATLANTIC THEN BE ABSORBED BY HIGH PRESSURE THAT
WILL BUILD DOWN THE EASTERN SEABOARD AND INTO FLORIDA THROUGH THE
WEEKEND. WINDS SHIFT TO THE NORTHEAST THEN EAST AND START INCREASING
SATURDAY NIGHT AS THE PRESSURE GRADIENT BETWEEN THE HIGH BUILDING
DOWN THE COAST AND LOWER PRESSURES OVER THE NORTHERN CARIBBEAN
STRENGTHENS. DEEPENING EASTERLY FLOW WILL ADVECT A MOIST MARINE AIR
MASS ASHORE AND WELL INLAND AS THE FLOW STRENGTHENS. SCATTERED POP
(30-50 PERCENT) LOOKS REASONABLE. ONSHORE FLOW STARTING SATURDAY
WILL KEEP OVERNIGHT MINS IN THE LOWER 70S INLAND AND IN THE LOW-MID
70S ALONG THE COAST AS THE AIR COMES OFF SEA WATER TEMPERATURES IN
THE LOWER 80S.

PREVIOUS EXTENDED DISCUSSION...

SUN-WED...THE UPPER RIDGING WILL GRADUALLY WEAKEN OVER THE AREA
THROUGH THIS PERIOD AND FLATTEN OUT BY WED AND TEMPERATURES ALOFT
WILL WARM. THIS RIDGING WILL STEER FRONTAL BOUNDARIES AND MID-LEVEL
TROUGHS NORTH OF THE AREA. HIGH PRESSURE ALONG THE EASTERN SEABOARD
WILL KEEP AN ONSHORE COMPONENT OF WIND ACROSS ECFL THROUGH THIS
TIMEFRAME...BUT THIS FEATURE WILL GET NUDGED INTO THE WESTERN ATLC
AND WEAKEN AS A STRONGER WEATHER SYSTEM ADVANCES FROM THE CENTRAL
U.S. INTO THE EASTERN CONUS. DRIER NORTHEAST AIR FINALLY WORKS INTO
THE REGION BY EARLY NEXT WEEK AND REMAINS THROUGH THE MIDDLE OF THE
PERIOD. WILL KEEP SCT POP CHANCES IN THE FCST BOTH SUN/MON AND SEE
CHANCES DECREASE SIGNIFICANTLY HEADING INTO TUE/WED. HIGHS IN THE
VICINITY OF SEASONAL NORMS BUT LOWS WILL AVERAGE ABOVE NORMAL WITH
THE CONTINUED ONSHORE FLOW.
&&

.AVIATION...SCATTERED/NUMEROUS SHOWERS WITH MVFR CONDITIONS EXPECTED
THROUGH EARLY EVENING.  ISOLATED STRONG-SEVERE STORMS ARE POSSIBLE
WITH IFR CONDITIONS AND GUSTY WINDS.  WITH BROAD LOW LEVEL CYCLONIC
FLOW TONIGHT...WILL HAVE TO WATCH FOR LOW CEILINGS DEVELOPING BUT IT
LOOKS LIKE THE BOUNDARY LAYER FLOW SHOULD BE STRONG ENOUGH TO
INHIBIT ANY EXTENDED PERIOD OF IFR.  AFTER EARLY MORNING LOW
CLOUDINESS BREAKS UP FRI...AFTERNOON HEATING SHOULD DEVELOP
SCATTERED SHOWERS/STORMS AGAIN...THOUGH COVERAGE IS NOT EXPECTED TO
BE AS GREAT AS TODAY.

&&

.MARINE...DESPITE LOW PRESSURE CENTER TO OUR NORTH...SOUTH/SOUTHWEST
FLOW IS NOT EXPECTED TO BE ANY GREATER THAN 10-15 KNOTS.  MAIN
CONCERN WILL BE SCATTERED STRONG STORMS WITH GUSTY WINDS AND
FREQUENT LIGHTNING THROUGH FRI.

FRI NIGHT-MON...SOUTHWEST FLOW FRI NIGHT BECOMES NORTHEAST THEN EAST
SAT AS HIGH PRESSURE BUILDS DOWN THE SOUTHEAST COAST AND INTO THE
EAST CENTRAL FLORIDA COASTAL WATERS. STRENGTHENING PRESSURE GRADIENT
SUN THROUGH TUE WILL RESULT IN EASTERLY WINDS INCREASING TO SMALL
CRAFT ADVISORY/SCA THRESHOLDS BY SUN AND REMAINING ABOVE SCA
THRESHOLDS THROUGH MON BEFORE STARTING TO DIMINISH. SEAS BUILD TO 7
FEET OR MORE OVER THE OFFSHORE WATERS BY SUN...AND THE NEARSHORE
WATERS SUN NIGHT. SEAS CONTINUE BUILDING AS LONG PERIODS EASTERLY
SWELLS START ARRIVING IN THE OFFSHORE WATERS MON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  85  73  84 /  40  40  30  40
MCO  71  88  72  86 /  40  40  30  40
MLB  73  87  74  85 /  40  50  40  40
VRB  73  88  72  85 /  40  50  40  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....WIMMER
Hazardous weather outlook, Oct 9, 6:05 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
605 AM EDT THU OCT 9 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-092200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
605 AM EDT THU OCT 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
AN UPPER LOW OVER SOUTH GEORGIA WILL PRODUCE GREATER INSTABILITY
TODAY LEADING TO A HIGHER THREAT FOR STRONG TO ISOLATED SEVERE
STORMS. CONDITIONS WILL BE FAVORABLE FOR A FEW STORMS TO PRODUCE
LARGE HAIL...DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING
LATE THIS AFTERNOON AND EARLY THIS EVENING...ESPECIALLY ACROSS
NORTHERN SECTIONS. STORM MOVEMENT WILL BE TOWARD THE NORTHEAST
AT 15 TO 20 MPH.

...FLOOD IMPACT...
LOCALLY VERY HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS DURING
THE AFTERNOON AND EARLY EVENING. RAIN ACCUMULATIONS OF ONE TO
THREE INCHES WILL BE POSSIBLE IN A SHORT PERIOD OF TIME CAUSING
TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

...RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL PRODUCE AN ELEVATED RIP CURRENT
THREAT ALONG AREA BEACHES TODAY. ALWAYS SWIM WITHIN SIGHT OF A
LIFEGUARD.

...MARINE THUNDERSTORM GUST IMPACT...
OFFSHORE MOVING STORMS THIS AFTERNOON AND EARLY EVENING WILL HAVE
THE POTENTIAL TO PRODUCE STRONG WIND GUSTS OF 35 KNOTS OR GREATER
OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED LIGHTNING STORMS ARE EXPECTED AGAIN FRIDAY AND SATURDAY.
DEEPENING ONSHORE FLOW SUNDAY AND MONDAY WILL KEEP RAIN CHANCES
HIGH ESPECIALLY NEAR THE COAST BUT LIGHTNING THREAT LOWER.
INCREASING WINDS AND SEAS WILL DETERIORATE BOATING CONDITIONS
SUNDAY AND INTO NEXT WEEK...WHILE AT THE SAME TIME PRODUCING ROUGH
SURF AND AN INCREASED RISK FOR RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY

In the hours before

Special weather statement, Oct 9, 3:33 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
333 PM EDT THU OCT 9 2008

FLZ041-044-144-092015-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
333 PM EDT THU OCT 9 2008

...STRONG THUNDERSTORMS WILL MOVE INTO NORTHERN LAKE AND NORTHWEST
VOLUSIA COUNTIES...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW STRONG STORMS. THE FIRST WAS NEAR UMATILLA...OR ABOUT 7 MILES
WEST OF PAISLEY. A SECOND AND LARGER CLUSTER WAS ABOUT 6 MILES WEST
OF THE VILLAGES...FRUITLAND PARK...LEESBURG AND OKAHUMPKA. THESE
STORMS WERE MOVING NORTHEAST AT 20 MPH.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

STORMS ACROSS NORTH FLORIDA HAVE BEEN SHOWING OCCASIONAL SIGNS OF
ROTATION...AND HAVE A HISTORY OF PRODUCING WIND DAMAGE. IT REMAINS
POSSIBLE FOR SOME OF THESE STORMS FARTHER SOUTH TO DO THE SAME...
SO PERSONS IN LAKE AND VOLUSIA COUNTIES SHOULD REMAIN ALERT TO THE
POSSIBILITY OF WARNINGS BEING ISSUED LATER THIS AFTERNOON.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 3:50 PM EDTSevere Thunderstorm WarningMLBLake, Volusia40 min
Oct 9, 4:25 PM EDTSpecial Marine WarningMLB95 min
Oct 9, 4:30 PM EDTTornado WarningMLBVolusia60 min
Oct 9, 4:51 PM EDTTornado WarningMLBLake, Volusia54 min
Oct 9, 5:30 PM EDTSevere Thunderstorm WarningMLBVolusia60 min
Oct 9, 5:49 PM EDTAreal Flood AdvisoryMLBLake, Seminole, Volusia116 min
Oct 9, 5:58 PM EDTSpecial Marine WarningMLB62 min
Oct 9, 6:31 PM EDTSevere Thunderstorm WarningMLBBrevard, Seminole, Volusia59 min
Oct 9, 6:38 PM EDTSevere Thunderstorm WarningMLBOrange57 min
Oct 9, 6:54 PM EDTSpecial Marine WarningMLB96 min
Oct 9, 7:33 PM EDTAreal Flood AdvisoryMLBBrevard, Orange, Seminole57 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.